Ask a doctor

Unevenness After Radiesse to Jowl Line

I had Radiesse injections into jowl line last year and it worked fine. Did it again a day and a half ago and now one jowl is very noticeably larger than the other. It looks as though I went to the dentist and had work done on one side of my mouth. The doc isn't open until Monday. Is the Radiesse still pliable enough that I could possibly move it around myself? How can I tell if this is just swelling on one side, OR if it is too much product? Annonymous

Doctor Answers (9)

Irregularities after radiesse injections

+2

The asymmetry to your jawline could be product, inflammation, or hematoma.  At your stage, there is difficulty discerning which one, unless of course you are showing asymmetry to an overlying bruise.  I would agree with the others that you should voice your concerns to the physicians office, where they can see you or at least create a plan to address your concern.  I would not massage at this point, since it is not likely to be valuable to disperse filler now.  Light, superficial massage can be used to try to move swelling out of the area, so that is possible without influencing the deeper filler.  Otherwise I suspect it's just asymmetric swelling that would resolve within the week.


Madison Facial Plastic Surgeon
4.5 out of 5 stars 8 reviews

Unevenness After Radiesse to Jowl Line

+1

Regarding: "Unevenness After Radiesse to Jowl Line
I had Radiesse injections into jowl line last year and it worked fine. Did it again a day and a half ago and now one jowl is very noticeably larger than the other. It looks as though I went to the dentist and had work done on one side of my mouth. The doc isn't open until Monday. Is the Radiesse still pliable enough that I could possibly move it around myself? How can I tell if this is just swelling on one side, OR if it is too much product
?"

You should not have to diagnose yourself nor should you be treating yourself. Every reputable doctor has an answering service or is reachable after hours.

Logically, since this is the same physician who did your previous treatment, I doubt that he miscalculated and placed too much product this time around. It is much more likely that you have inflammation or that a small blood vessel was hit resulting in swelling on this side. I would contact your doctor and follow his/her suggestions.

Dr. Peter Aldea

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 61 reviews

What to do About Uneven Jawline after Radiesse?

+1

Hi HELPPleaseHELP.  The first thing we would ask is if your injector has an after hours call line.  Usually they will and you can reach the injector at least for a phone call.

Because the problem could be swelling, uneven product or a broken blood vessel (hematoma), we would not advise that you manipulate the unevenness until you speak with someone.  See if you can get in touch over the weekend and if not, first thing on Monday.  Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Swelling From Radiesse

+1

I always tell my patients not to touch the area after I have injected Radiesse.  After injecting Radiesse, I always carefully mold the product so it is even and without lumps. I warn everyone that there usually is swelling for a few days which sometimes will make things look uneven but that massaging the area could make it look worse.

If this swelling persists you should return to the physician who did the injections.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Swelling of jowl after radiesse

+1

You should go and show this to your injecting physician asap- if you explain what you are experiencing you will be able to get in. If it is swelling/hematoma/too much product on one side- all can be addressed in a timely fashion.

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 4 reviews

Radiesse

+1

The prominent jowel could be swelling, hematoma. infection or the Radiesse.

If your Doctor is not available then he/she must have somebody covering the practice to see you and make sure this is not an infection.

I am against the patient massaging a filler that stays as long as ayear and I can not disolve it.

I  massage, if you do the massage then you are responsible for the bad results

Samir Shureih, MD
Baltimore Plastic Surgeon

Radiesse asymmetry

+1

If enlargement of one side occurred after the treatment then it might be a temporary inflammatory result, or bruising that led to a small hematoma. You may be able to massage gently the swollen area. Do call your physician to discuss and evaluate your condition.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Asymmetric Radiesse in Jowl Area

+1

Hi Houston (Houston, we have trouble),

Best to contact you injecting physician's office.  Radiesse can be massaged to help smooth it out somewhat.  It is possible that you have a small hematoma that is causing the asymmetry.  If so, it should resolve within a week.  Good luck and hope you have a successful "landing".

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Asymmetry in the jowl likely due to swelling but could be related to excess filler

+1

It is hard to tell whether your asymmetry results from excess filler on one side of the jowl or swelling. If the swelling developed sometime after the injection it is likely due to swelling and will resolve with time. If it was there immediately than it likely resulted from asymmetric injection. Please followup with your injector ASAP. It is possible to either massage the product around or add more to the underfilled side if that would make the jowl look better/ more symmetric.

Stephen Weber MD, FACS

Stephen Weber, MD, FACS
Denver Facial Plastic Surgeon
5.0 out of 5 stars 37 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.